It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-08-2004, 01:46 PM   #1
Junior Member
 
Join Date: Jan 2004
Posts: 37
batesS HB User
HBP and nose problems????

Hi, I am 20 years old, male and have normal weight. 4 years ago I was diagonised with severe HBP. I took off and on Emconcor for about 3 years. off and on because I felt much better without then with. Until my GP and cardiologist told me last year that if I didn't take it everyday I would probably not reach 35 years of age. They put me on Indernal Retard then.
Since I took the medication for HBP 4 years ago I started to experience several symptoms which come and go. They are all nose realted. Dry nose, lots of mucus which drips in my throat, congested nose, sometimes bloody mucus, foul smelling mucus... Could this be related to the HBP or the medications?
Thank you for your input;

 
Old 02-09-2004, 03:21 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: HBP and nose problems????

Hi BatesS-
For the past 4 years you have been taking beta blockers for your HBP.
From the description of your symptoms it sounds as if you have some kind of rhinitis. This is the medical term for swollen nasal mucosa resulting in nasal congestion, runny nose, sore throat, snoring, nasal quality to the voice, post-nasal drip and cough. The cause of rhinitis is either allergic or non-allergic. Allergic rhinitis more frequently begins at a younger age, has sneezing and itchy nose/palate/eyes as symptoms, occurs in families with allergies and is accompanied by other allergic conditions in the patient (e.g. asthma, eczema, food allergy). Non-allergic rhinitis is typically year round rather than seasonal.


Non-allergic rhinitis can be caused by certain medications, one of which is, yes, INDERAL.
Other medications that can produce nasal symptoms such as yours are aspirin, non-steroidal anti-inflammatory agents (Advil, Motrin, etc.), oral contraceptives, tricyclic antidepressants and overuse of over- the- counter nose sprays.

Sounds like your problems are either true allergy OR possibly related to the medication. High blood pressure does not produce these symptoms.

zuzu xxx

Last edited by zuzu8; 02-09-2004 at 03:23 AM.

 
Sponsors Lightbulb
   
Old 02-11-2004, 03:44 PM   #3
Inactive
 
Join Date: Jan 2004
Location: western ny
Posts: 944
jtu91952 HB User
Re: HBP and nose problems????

Quote:
Originally Posted by zuzu8
Hi BatesS-
For the past 4 years you have been taking beta blockers for your HBP.
From the description of your symptoms it sounds as if you have some kind of rhinitis. This is the medical term for swollen nasal mucosa resulting in nasal congestion, runny nose, sore throat, snoring, nasal quality to the voice, post-nasal drip and cough. The cause of rhinitis is either allergic or non-allergic. Allergic rhinitis more frequently begins at a younger age, has sneezing and itchy nose/palate/eyes as symptoms, occurs in families with allergies and is accompanied by other allergic conditions in the patient (e.g. asthma, eczema, food allergy). Non-allergic rhinitis is typically year round rather than seasonal.


Non-allergic rhinitis can be caused by certain medications, one of which is, yes, INDERAL.
Other medications that can produce nasal symptoms such as yours are aspirin, non-steroidal anti-inflammatory agents (Advil, Motrin, etc.), oral contraceptives, tricyclic antidepressants and overuse of over- the- counter nose sprays.

Sounds like your problems are either true allergy OR possibly related to the medication. High blood pressure does not produce these symptoms.

zuzu xxx
I agree with your post. But I have the same symptoms, and they all started when my dr put me back on zestric. Now i can't sleep at night due to the dry nose and congestion. without the meds though my bp would be 225/106..

 
Old 02-11-2004, 04:32 PM   #4
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: HBP and nose problems????

Yep, JTU-
ZESTORETIC is a killer when it comes to upper respiratory reactions:
Apart from the notorious ace inhibitor COUGH, you got your common cold (yes indeedy, although this would be temporary at the very beginning of treatment), plus nasal congestion, bronchitis, pharyngeal pain, shortness of breath, pulmonary congestion, chronic sinusitis, allergic rhinitis, throat "discomfort".

Have you tried other meds?

zuzu xx

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can a human damage his particle filter inside his nose ? leopard777 Allergies 2 04-01-2010 04:03 AM
Sinusitis without excess phlegm or runny nose? Ramshackle Sinus Problems 4 11-18-2009 04:39 AM
still problems with my nose. if anyone can help/give advice fletcher1985 Ear, Nose & Throat 1 06-28-2009 02:37 AM
gross story about my nose.(sorry) peter** Ear, Nose & Throat 6 07-18-2008 04:15 AM
What's wrong with my nose? aelius28 Ear, Nose & Throat 9 06-23-2008 12:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!